Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 19, NWS Raleigh, NC

September 30, 2015Montgomery County, Stanly County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 30, 2015, 9:21 PM EDT for Montgomery County, Stanly County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2015, 9:21 PM EDT (01:21 UTC)
Expired
Sep 30, 2015, 11:45 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Montgomery County, NC, Stanly County, NC

The radar

The Columbia radar (KCAE), 168 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WGUS52 KRAH 010121
FFWRAH
NCC123-167-010345-
/O.NEW.KRAH.FF.W.0019.151001T0121Z-151001T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT WED SEP 30 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
  STANLY COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1145 PM EDT
    
* AT 920 PM EDT...DOPPLER RADAR INDICATED SLOW MOVING SHOWERS AND 
  STORMS PRODUCING FLOODING ACROSS THE WARNED AREA. UP TO THREE 
  INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALBEMARLE...BADIN LAKE...PLYLER...FAIRVIEW IN UNION COUNTY...
  LOCUST...BADIN...OAKBORO...STANFIELD...RICHFIELD AND NEW LONDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3549 8030 3550 8000 3520 8022 3520 8025
      3521 8026 3519 8030 3517 8046 3518 8051

$$

GIH
1 follow-up statement
673 
WGUS72 KRAH 010301
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 PM EDT WED SEP 30 2015

NCC123-167-010310-
/O.CAN.KRAH.FF.W.0019.000000T0000Z-151001T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NC-STANLY NC-
1101 PM EDT WED SEP 30 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN MONTGOMERY AND STANLY
COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS STARTED TO TAPER OFF OVER THE WARNING AREA. 
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. HOWEVER... THERE 
MAY STILL BE CONSIDERABLE PONDING OF WATER ON ROADS... SO MOTORISTS 
ACROSS STANLY COUNTY SHOULD CONTINUE TO USE EXTRA CAUTION TONIGHT.

LAT...LON 3549 8030 3550 8000 3520 8022 3520 8025
      3521 8026 3519 8030 3517 8046 3518 8051

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 9:04 PM EDT, 17 minutes earlier.

Area forecast discussion, Sep 30, 9:04 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
904 PM EDT WED SEP 30 2015

.SYNOPSIS...A COLD FRONT WILL CROSS THE AREA OVERNIGHT. AN UPPER
LEVEL LOW OVER THE TENNESSEE VALLEY COMBINED WITH A MOIST AIRMASS
WILL PROVIDE UNSETTLED CONDITIONS IN TO THE WEEKEND.

&&

.NEAR TERM /TONIGHT/...
AS OF 903 PM WEDNESDAY...

LOW AMPLITUDE SHORTWAVES ARE CROSSING THE AREA FROM THE SOUTHWEST...
NOTED ON WV IMAGERY... AHEAD OF A DEEPENING TROUGH OVER THE TN
VALLEY. THESE DISTURBANCES ARE SUPPORTING NUMEROUS SHOWERS AND
STORMS OVER THE COASTAL PLAIN... WHERE PWS ARE AROUND 2 INCHES.
SURFACE COLD FRONT IS CROSSING THE MOUNTAINS AT THIS TIME... WITH
DEWPOINTS FALLING IN TO THE LOW 60S IN ITS WAKE. THE FRONT WILL
PROGRESS THROUGH THE AREA OVERNIGHT... AND ADDITIONAL SHOWERS WILL
DEVELOP AS THE FRONT MOVES THROUGH. OVERNIGHT LOWS WILL RANGE FROM
NEAR 60 IN THE NORTH TO UPPER 60S SOUTH.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 235 PM WEDNESDAY...

A DEEP SOUTHERLY-SOUTHEASTERLY PLUME OF TROPICAL MOISTURE(PWATS 2 TO
3 STANDARD DEVIATIONS ABOVE NORMAL)...BETWEEN A RIDGE BUILDING IN
THE NORTH ATLANTIC AND THE EVOLVING POTENT CLOSED UPPER LOW OVER THE
SOUTHEAST WILL REMAIN ALONG THE SOUTHEAST/MID-ATLANTIC COAST
THURSDAY/THURSDAY NIGHT.

STEADY INFLUX OF SHORTWAVE ENERGY AND STRENGTHENING UPPER JET
DIVERGENCE IN THE RIGHT ENTRANCE REGION OF 70 TO 90KT JET-STREAK ON
THE EAST SIDE OF THE AMPLIFYING TROUGH...ATOP EASTERLY
UPGLIDE/ISENTROPIC LIFT WILL SUPPORT PERIODS OF RAIN/SHOWERS ACROSS
CENTRAL NC ALL DAY AND NIGHT...WITH BAND OF HEAVY PRECIP  REMAINING
NEARLY STATIONARY ALONG THE COASTAL PLAIN...AND EXTENDING BACK INTO
THE EASTERN PORTIONS OF THE CENTRAL PIEDMONT.

FLASH FLOODING CONCERNS COULD ARISE AS EARLY AS LATE THURSDAY
EVENING/THURSDAY NIGHT ACROSS THE NC COASTAL PLAIN AND EASTERN
CENTRAL PIEDMONT COUNTIES. AFTER COORDINATION WITH NEIGHBORING NWS
OFFICES...WILL ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG AND EAST OF
A LINE EXTENDING FROM LAURINBURG...TO RALEIGH-DURHAM...TO OXFORD.
AREAS IN THE WATCH COULD SEE 3 TO 5 INCHES BY FRIDAY MORNING...WITH
ADDITIONAL ACCUMULATIONS OF 2 TO 3 INCHES FRIDAY/FRIDAY NIGHT.

MUCH COOLER WITH COLD AIR DAMMING WEDGE EXPECTED TO DEVELOP IN THE
WAKE OF THE COLD FRONTAL PASSAGE. HIGHS THURSDAY IN THE UPPER
50S/NEAR 60S ACROSS THE NORTHWEST PIEDMONT TO MID/UPPER 60S
SOUTHEAST...WITH TEMPS FALLING DURING THE AFTERNOON. LOWS THURSDAY
NIGHT IN THE LOWER 50S NORTHWEST TO MID 50S SOUTHEAST.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...

...THE POTENTIAL FOR FLOODING CONTINUES FOR LATE WEEK INTO THE
WEEKEND...

FRIDAY...COOL AIR WILL BE LOCKED IN PLACE BY INCREASING NORTH TO
NORTHEAST LOW LEVEL FLOW. THE DAMMING SCENARIO MATURES WITH AN
INVERTED TROF IN THE COASTAL PLAIN = LOW LEVEL CONVERGENCE TO TAKE
ADVANTAGE OF DEEP SOUTHEAST TROPICAL MOISTURE FEED AS JOAQUIN HEADS
UP THE COAST. AS SUCH...SHOWERS...AT TIMES HEAVY...ARE EXPECTED IN
THE COASTAL PLAIN FRIDAY INTO FRIDAY NIGHT AND WILL GO AHEAD AND
BOOST POPS TO 100 WITH RAINFALL AMOUNTS FROM 1.5 INCHES WEST TO 3
INCHES IN THE EAST BY SATURDAY MORNING. TRAINING OF HEAVY TROPICAL
SHOWERS COULD PRODUCE VERY HIGH RAINFALL RATES...AND ITS POSSIBLE
THAT SOME LOCATIONS COULD SEE THAT MUCH OVER A SPAN OF ONLY A FEW
HOURS...HENCE THE FLASH FLOOD WATCH. HIGHS WILL BE LUCKY TO CLIMB
OUT OF THE LOWER 60S GIVEN THE WIDESPREAD RAIN AND COOL AIR
ADVECTION. WINDS WILL BE FROM THE NORTH AT 15 TO 20 MPH...WITH GUSTS
RANGING UP TO 30 MPH...PERHAPS ENOUGH TO BLOW DOWN SOME TREES IN
AREAS WHERE THE SANDY SOILS HAVE BEEN SATURATED/LOOSENED UP.

FOR THE WEEKEND...A CUTOFF UPPER LOW OVER THE SOUTHEAST AND
SUBSEQUENT INTERACTION WITH HURRICANE JOAQUIN PRESENT QUITE A
FORECAST CHALLENGE. WIDESPREAD RAIN...POTENTIALLY HEAVY...WILL
CONTINUE SATURDAY INTO SUNDAY REGARDLESS OF WHETHER JOAQUIN STAYS
OFFSHORE OR IS ABSORBED BY THE CUTOFF SYSTEM AND PULLS INLAND. THE
OFFICIAL TRACK KEEPS THE HURRICANE OFFSHORE...WHICH WOULD MAINTAIN
THE TROPICAL MOISTURE ADVECTION AND STRONG ISENTROPIC LIFT ACROSS
THE AREA. THE FORCING WOULD BE ESPECIALLY FOCUSED SUNDAY INTO THE
SOUTHERN MOUNTAINS WHERE OROGRAPHIC LIFT WOULD GREATLY ENHANCE
RAINFALL. WILL MAINTAIN HIGH CONFIDENCE CATEGORICAL POPS AND LOWER-
CONFIDENCE RAINFALL AMOUNTS RANGING FROM ~2 INCHES WEST TO ~1 INCH
EAST ON SATURDAY. HIGHS WILL BE MOSTLY IN THE 60S.

HAVE LOW CONFIDENCE IN THE SPEED AT WHICH THINGS TAPER OFF...WILL
MAINTAIN A GRADUALLY DIMINISHING POP MONDAY AND VERY GRADUAL
CLEARING OF THE SKIES THROUGH WEDNESDAY. HIGHS WILL BE IN THE LOWER
70S.

&&

.AVIATION /00Z THURSDAY THROUGH TUESDAY/...
AS OF 800 PM WEDNESDAY...

CONDITIONS CURRENTLY VFR FOR INT/GSO/RDU... BUT CIGS ARE MVFR WITH
NEARBY SHOWERS AND ISOLD STORMS AT FAY AND RWI. AVIATION CONDITIONS
ARE LIKELY TO DETERIORATE AT ALL SITES OVER THE NEXT 6-9 HRS... AS A
COLD FRONT PUSHES TOWARD THE SE AND SOUTH THROUGH THE AREA...
THROUGH INT/GSO/RDU/RWI BETWEEN 01Z AND 05Z... AND FAY BETWEEN 06Z
AND 10Z. A FEW STRONG STORMS WITH LOCAL GUSTS OVER 30 KTS ARE
POSSIBLE AHEAD OF THE FRONT. BEHIND THE FRONT... BRISK SURFACE WINDS
FROM THE NORTHEAST AT 9-14 KTS GUSTING TO 15-20 KTS ARE EXPECTED...
LASTING THROUGH MUCH OF THU. HIGH CONFIDENCE IN CIGS AT ALL SITES
DROPPING TO MVFR THEN IFR OVERNIGHT... STAYING IFR THROUGH THU...
WITH PERIODS OF RAIN (OCCASIONALLY HEAVY ESPECIALLY LATE IN THE DAY)
DROPPING VSBYS TO MVFR TO IFR AT TIMES LATE TONIGHT THROUGH THU.

LOOKING BEYOND 00Z FRI... POOR AVIATION CONDITIONS ARE LIKELY TO
PERSIST FOR AN EXTENDED TIME. DEEP ATLANTIC MOISTURE PUMPING INTO
THE AREA COMBINED WITH A SLOW-MOVING UPPER LEVEL LOW STRENGTHENING
OVER TN AND THE DEEP SOUTH WILL BRING A GOOD CHANCE FOR HEAVY RAIN
AND WIDESPREAD MAINLY IFR CONDITIONS AT ALL SITES THROUGH AT LEAST
SAT. WHAT IS NOW HURRICANE JOAQUIN LOCATED JUST ENE OF THE BAHAMAS
IS EXPECTED TO BEGIN MOVING NORTH FRI... AND MAY IMPACT THE EAST
COAST WEATHER OVER THE WEEKEND AND INTO MON. AVIATION INTERESTS
SHOULD KEEP A CLOSE EYE ON THE LATEST WEATHER CONDITIONS AND
FORECASTS FROM THE NATIONAL WEATHER SERVICE AND NATIONAL HURRICANE
CENTER FOR THE NEXT SEVERAL DAYS... PARTICULARLY UPDATES ON THE PATH
OF JOAQUIN. -GIH

&&

.HYDROLOGY...
AS OF 300 PM WEDNESDAY...

ANTECEDENT CONDITIONS...RAINFALL OVER CENTRAL NORTH CAROLINA DURING
THE PAST 5 DAYS HAS RANGED FROM MAXIMUMS OF AROUND 4 INCHES ACROSS
THE NORTHERN TIER TO LESS THAN 2 INCHES ACROSS THE SOUTHERN TIER
COUNTIES. THIS RAIN PRODUCED SOME SIGNIFICANT RISES (BUT NO
FLOODING) ON MAINSTEM RIVERS AND EASED DROUGHT CONDITIONS WHICH HAD
BEEN SLOWLY SPREADING ACROSS THE AREA.

THERE IS A LOT OF UNCERTAINTY IN JUST HOW THE UPCOMING SCENARIO WITH
HURRICANE JOAQUIN SHAKES OUT...HOW IT INTERACTS WITH THE UPPER
TROF...ETC. THE MOST IMMEDIATE HYDRO CONCERN WOULD BE FLASH FLOODING
GIVEN THE POTENTIAL FOR HIGH TROPICAL RAIN RATES. GIVEN THE LATEST
FORECAST GUIDANCE...THAT CHANCE FOR FLASH FLOODING WILL BE EARLIER
IN THE PERIOD (THURSDAY NIGHT THROUGH SATURDAY) FROM THE TRIANGLE
AND FAYETTEVILLE AREAS EASTWARD WITH THE THREAT SHIFTING WEST ON
SATURDAY. IN THE LARGER SCALE PICTURE...RAINFALL OVER THE AREA
THROUGH SATURDAY IS EXPECTED TO RANGE FROM 4 TO 6 INCHES...WITH
POTENTIAL FOR LOCAL AMOUNTS RANGING UP TO 8 INCHES OR MORE. WITH
SATURATED CONDITIONS IN PLACE...RUNOFF FROM THIS ADDITIONAL RAINFALL
WOULD LIKELY (PROBABILITY OF EXCEEDING MINOR FLOOD STAGE APPROACHES
70% FOR SEVERAL OF OUR FORECAST POINTS GIVEN A 6 INCH BASIN
RAINFALL) CAUSE MAINSTEM RIVERS (ESPECIALLY THE
TAR...NEUSE...HAW...AND CAPE FEAR RIVERS) TO REACH MINOR FLOOD STAGE
THIS WEEKEND...WITH LOWER REACHES OF THE RIVERS REMAINING IN FLOOD
INTO NEXT WEEK. FLOOD WATCHES FOR RIVER FORECAST POINTS MAY BE
ISSUED TOMORROW...AND IF SO...THEN THERE WOULD BE TWO FLOOD WATCH
PRODUCTS IN EFFECT FOR THOSE COUNTIES CONTAINING RIVER FLOOD
FORECAST POINTS. BE AWARE OF THE DISTINCTION BETWEEN THE TWO.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM THURSDAY EVENING THROUGH SATURDAY EVENING FOR
NCZ008>011-025>028-041>043-077-078-085-086-088-089.

&&

SYNOPSIS...30
NEAR TERM...30
SHORT TERM...CBL
LONG TERM...MLM
AVIATION...HARTFIELD
HYDROLOGY...MLM
Hazardous weather outlook, Sep 30, 3:13 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT WED SEP 30 2015

NCZ007-021>024-038>040-073>076-083-084-011915-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-
STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
313 PM EDT WED SEP 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP IN
ADVANCE OF A COLD FRONT APPROACHING THE REGION FROM THE NORTHWEST
THIS AFTERNOON AND EVENING. COULD SEE ONE TO TWO STORMS CAPABLE OF
PRODUCING DAMAGING THUNDERSTORM WIND GUSTS. ADDITIONALLY...DUE TO
ANTECEDENT WET SOILS FROM RECENT RAINS...ISOLATED FLASH FLOODING
WILL BE POSSIBLE...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDESPREAD HEAVY RAIN IS EXPECTED THURSDAY NIGHT THROUGH SATURDAY
AS A POTENT UPPER LEVEL LOW DEVELOPS OVER THE DEEP SOUTH AND
TROPICAL CYCLONE JOAQUIN APPROACHES THE SOUTHEAST COAST. A FLASH
FLOOD WATCH WILL LIKELY BE REQUIRED FOR ALL OF CENTRAL NORTH
CAROLINA. ADDITIONALLY...NORTH TO NORTHEAST WINDS WILL INCREASE
TO 15 TO 25 MPH SUSTAINED WITH GUSTS AS HIGH AS 40 MPH AT TIMES
LATE THURSDAY THROUGH SATURDAY AS THE PRESSURE GRADIENT TIGHTENS
BETWEEN CANADIAN HIGH PRESSURE TO THE NORTH AND TROPICAL CYCLONE
JOAQUIN OFFSHORE THE SOUTHEAST COAST. THE COMBINATION OF STRONG
NORTHERLY WINDS AND SATURATED SOIL FROM HEAVY RAINFALL MAY LEAD TO
DOWNED TREES AND SCATTERED POWER OUTAGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ008>011-025>028-041>043-077-078-085-086-088-089-011915-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
313 PM EDT WED SEP 30 2015

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP IN
ADVANCE OF A COLD FRONT APPROACHING THE REGION FROM THE NORTHWEST
THIS AFTERNOON AND EVENING. ISOLATED FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

WIDESPREAD HEAVY RAIN IS EXPECTED THURSDAY NIGHT THROUGH SATURDAY
AS A POTENT UPPER LEVEL LOW DEVELOPS OVER THE DEEP SOUTH AND
TROPICAL CYCLONE JOAQUIN APPROACHES THE SOUTHEAST COAST.
ADDITIONALLY...NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 25
MPH SUSTAINED WITH GUSTS AS HIGH AS 40 MPH AT TIMES LATE THURSDAY
THROUGH SATURDAY AS THE PRESSURE GRADIENT TIGHTENS BETWEEN
CANADIAN HIGH PRESSURE TO THE NORTH AND TROPICAL CYCLONE JOAQUIN
OFFSHORE THE SOUTHEAST COAST. THE COMBINATION OF STRONG NORTHERLY
WINDS AND SATURATED SOIL FROM HEAVY RAINFALL MAY LEAD TO DOWNED
TREES AND SCATTERED POWER OUTAGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 30, 6:11 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT WED SEP 30 2015

NCZ042-077-085-086-088-089-302300-
JOHNSTON NC-SCOTLAND NC-CUMBERLAND NC-HOKE NC-HARNETT NC-SAMPSON NC-
611 PM EDT WED SEP 30 2015

...SHOWERS AND STRONG THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
PORTIONS OF SOUTHERN JOHNSTON...SCOTLAND...CUMBERLAND...
HOKE...HARNETT AND NORTHWESTERN SAMPSON COUNTIES UNTIL 700 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
7 MILES SOUTHEAST OF ANGIER TO MAXTON. THESE STORMS WERE DRIFTING
SLOWLY EASTWARD AROUND 20 MPH.

WIND GUSTS UP TO 40 MPH AND VERY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LAURINBURG...RAEFORD...LILLINGTON...FORT BRAGG...
DUNN...ANGIER...BENSON...MAXTON AND GODWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3471 7955 3472 7957 3520 7922 3517 7914
      3517 7910 3519 7910 3521 7915 3525 7918
      3556 7894 3552 7870 3557 7857 3535 7836
      3485 7869 3483 7890 3490 7894 3495 7904
      3483 7919 3484 7935 3477 7933 3468 7941
TIME...MOT...LOC 2206Z 273DEG 43KT 3542 7868 3472 7936

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 8:00 PM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wilson3 hr
Sep 30, 8:54 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Sep 30, 9:59 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Wayne, Wilson2 hr
Sep 30, 11:33 PM EDTFlash Flood WarningRAHMontgomery, Stanly3 hr
Oct 1, 12:09 PM EDTRiver Flood WarningRAHAlamance67 hr
Oct 1, 12:09 PM EDTRiver Flood WarningRAHChatham4 days
Oct 1, 12:23 PM EDTRiver Flood WarningRAHJohnston64 hr
Oct 1, 12:23 PM EDTRiver Flood WarningRAHJohnston3 days
Oct 1, 12:36 PM EDTRiver Flood WatchRAHDavidson, Davie63 hr

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.